CSN Login
Members Online: 10

You are here

Vaginal Atrophy or something worse? Advice needed.

rosebudlisa62's picture
rosebudlisa62
Posts: 16
Joined: Aug 2017

Hi ladies,

 

I had endometrial cancer which was diagnosed in Dec. 2010. I had a complete hysterectomy in Feb. 2011. I was fortunate that it was caught early and after surgery, I didn't require any follow-up treatments other than seeing my Gynecologic Oncolgist twice a year for a pelvic exam and a vault smear.

What brings me here is ithis....last August I found some blood in my underwear. I was shocked to see it. It had never happened before. It wasn't alot, but enough to kind of freak me out. I went to the ER and the Dr. did a visual exam with a speculuum. He said that everything looked okay. He said he thought he saw a bit of dried blood very high in the vagina. I saw my Gynecolgic Oncologist in September and did a pelvic, digital rectal exam and a vault smear. He said things looked and felt fine. Vault smear came back normal. He thought it was probably vaginal atrophy. But can vaginal atrophy cause spontaneous bleeding? I thought most of the time you only bled after sex if you had this?

Okay...so no more incidences of bleeding until around Thanksgiving I was using the restorom and when I wiped I noticed a bit of pinkish blood in the tissue.  Late January I had a few spots in my underwear again.Oh and I have been having microhematuria in my urine samples for a couple years and this always puzzled me. I call my Primary Care Doctor and refers me to a Urologist to make sure my urinary tract is functioning normally.  I have a consultation and a urinalysis...yes there is some microhematuria in my sample. They schedule a CT/Urogram for the next week. The CT doesn't show anything much except for some prominent lymph nodes in my upper bowel area and some anterior bladder wall thickening. They want me to have another CT scan in 3-6 months to check the prominent lymph nodes again. I just had that last week and it came back normal. Nothing else was noted excepted for bladder thickening and some spine issues that I was already aware I had.

I had a Cystoscopy in January and the Urologist said that he didn't see anything suspicious for a malignancy, but he said I have Trigonitis. From what I gather, Trigonitis is a bit like Interstitial Cystitis except it's the triangle area of your bladder and the floor, not the entire bladder. I guess I'm worried that perhaps he missed something or maybe should have taken a biopsy of my bladder to make sure it really was Trigonitis.

 

I woke up Saturday morning and had some watery-ish blood again. I hadn't wet my pants or anything. I have never had urine gush out or anything either, I hope I don't sound ignorant because I can't 100% tell if it's vaginal or urethral!  Oh and before the CT last week, they had to check my kidney function and it was good.

 

My Gynecologic Oncologist prescribed VagiFem tablets last fall and I have yet to start them. I guess I was worried about the estrogen, but he assured me that it was not systemically absorbed. Should I start them and see if I have no more incidences of blood? I am just a mess because all I can think about is I have cancer somewhere and no one has figured it out. I would think that the CT scan would have shown any masses so I should try to calm down.  If anyone has experiences with vaginal atrophy or what it behaves like, could you please share?  Thank you for reading my novel!  Best to all.

Gege
Posts: 4
Joined: Dec 2017

I recently began having what I thought was incontinance issues. Still don’t know exactly what’s going on but my doctor had me buy over the counter PHENAZOPYRIDINE (Azo tablets): I was to take 2 pills 3 times a day for 1 day. It makes you urine orange. I wore a mini pad and checked the color. You can do the same. It’s information that’s good to have. 

Good Luck

Northwoodsgirl
Posts: 498
Joined: Oct 2009

I think that you have done your due diligence regarding your spotting. Personally I would not use any estrogen containing product as an endometrial cancer survivor. There are other lubricants that can be tried. The enlarged lymph nodes are imaged and you will have a comparison image/scan done in a couple months. Looks like the condition the urologist thinks you have the cause is unknown and there are a number of meds they can give you to see if they can heal the irritation in the floor of your bladder. Yes, I also will see a small amount of blood on toilet paper from time to time or on my panties. It likely is in my case a combination of atrophic vaginal tissues from loss of estrogen, and brachytherapy and pelvic radiation. Did your urologist give you a medication of any type to try to heal the inflammation/ irritation in your bladder floor?

Lori

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2525
Joined: Mar 2013

rosebud, it is completely understandable to have the fears you are.  I agree with Lori, you have certainly done your due diligence.  For the Grade 1 cancers, I did think they found that hormone therapy was helpful, and maybe you want to call the gyn onc's office to talk to someone.  For us Grade 3 girls with the aggressive type, we cannot take that therapy as hormones 'feed' our cancer. 

I am glad you have been persistent in your search of answers.  Please be sure to come back and let us know how you are doing.

Subscribe to Comments for "Vaginal Atrophy or something worse? Advice needed."